# SDR 97ZZZX2941

- Difficulty date: April 28, 1997
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N4182H
- Make and model: Mooney M20J
- Aircraft serial: 240656
- Engine: Lyc IO360A3B6
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Valve
- Condition: Deformed
- Location: Nr2  Cyl Exh
- Stage of operation: IN
- Nature of condition: R
- Precautionary procedure: K

## Discrepancy

AT 308 HRS SMOH, ANNUAL INSPECTION REVEALED NR 2 CYLINDER HAD NO COMPRESSION.  CYLINDERS WERE ECI CERMINIL CYLINDERS.  UPON REMOVAL, FOUND EXHAUST VALVE AND SEAT DEFORMED.  NEW CYLINDER INSTALLED ALL OPS CHECK GOOD.  314 HRS SMOH, PILOT REPORTS AIRCRAFT SEEMS TO BE LOSING POWER.  COMPRESSION TEST REVEALED NR 3 CYLINDER COMPRESSON FAILING.  REMOVED NR 3 CYLINDER AND FOUND DAMAGE SIMILAR TO NR 2.  REMOVED NR 4 CYLINDER AND FOUND IRREGULAR WEAR MARKS.  LOG BOOK RESEARCH REVEALED NR 1 CYLINDER REMOVED AT 208 HRS DUE TO EXHAUST VALVE FAILURE.
